Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 28, 2021, 12:17 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; George County, Stone County, Mississippi. It took effect at Mar 1, 2021, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2021, 12:17 PM CST (18:17 UTC)
- In effect from
- Mar 1, 2021, 12:00 AM CST
- Expired
- Mar 1, 2021, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted.
405 WWUS74 KMOB 281817 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1217 PM CST Sun Feb 28 2021 ALZ261>266-FLZ201>206-MSZ078-079-010315- /O.NEW.KMOB.FG.Y.0013.210301T0600Z-210301T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 1217 PM CST Sun Feb 28 2021 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From midnight tonight to 9 AM CST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
459 WWUS74 KMOB 010243 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 843 PM CST Sun Feb 28 2021 ALZ261>266-FLZ201>206-MSZ078-079-011100- /O.CON.KMOB.FG.Y.0013.210301T0600Z-210301T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 843 PM CST Sun Feb 28 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From midnight tonight to 9 AM CST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
861 WWUS74 KMOB 011156 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 556 AM CST Mon Mar 1 2021 ALZ261>266-FLZ201>206-MSZ078-079-011500- /O.CON.KMOB.FG.Y.0013.000000T0000Z-210301T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 556 AM CST Mon Mar 1 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Okaloosa, Santa Rosa, and Escambia counties in northwest Florida, Mobile and Baldwin counties in southwest Alabama, and George and Stone counties in southeast Mississippi. * WHEN...Until 9 AM CST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Dense fog will be most widespread along the immediate coast in the advisory area early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 28, 12:13 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 28, 12:13 PM CST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1213 PM CST Sun Feb 28 2021
.AVIATION...
18Z issuance...IFR to MVFR conditions were present at the TAF
sites at issuance. Expecting conditions to improve slightly by
late this afternoon, but remain at MVFR. Conditions will decline
sharply this evening and overnight, with LIFR to IFR expected
area-wide. This is due to low CIGs but also low VIS as well, since
fog will be a concern again this evening and overnight. Dense sea
fog will develop over the nearshore waters as well as right along
the coast this evening and spread inland by late this evening.
Not expecting the dense fog to lift over the land areas until mid-
morning on Monday. In terms of rain, a cold front will advance
over the local area beginning late tonight into early Monday
morning. With this will come increased chances of rain from north
to south, with the greatest chances anticipated over inland
southeast Mississippi and inland southwest and south-central
Alabama through Monday morning. Expect low CIGs to continue
through Monday morning, but perhaps a slight recovery to high-end
IFR is possible by late morning. South winds between 10-15 knots
will persist this afternoon before decreasing to be between 5-10
knots this evening. With the approach and passage of the cold
front, winds will shift to be more easterly near the coast and
more northerly north of Highway 84 by mid-morning Monday, ranging
from 5-10 knots. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until noon CST today for GMZ630>636-650-655.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:24 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 38 hr |
| Feb 28, 12:16 PM CST | Marine Dense Fog Advisory | MOB | 24 hr |
Nearby
Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.